View Single Post
Old 04-23-2012, 09:37 PM   #3
tortoisegirl tortoisegirl is offline
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 849
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Pain meds make feel feel worse overall, but help original issueAnyone else?

Yes it would be helpful if you describe specifically what is bothering you. I agree for a patient who has been on meds for years, its rare to have any major side effects besides constipation. Usually nausea would either go away or the patient would stop taking the med and try a different one. I get some other more annoying side effects on higher does such as twitching and flushing (mostly face...but overall feel warm all the time). A histamine reaction is possible too. Are you having sedation?

If it helps your pain "just fine", what percent does that mean? Any chance your doctors are actually over treating your pain? If you are getting closer to 100% relief than 50% relief, it could be too much for you. You aren't on a crazy high dose though. Have you tried under doctor's help reducing your dose to see if you can get a helpful amount of pain relief with less side effects? Or, a different med? If its nausea, constipation, or sedation, there are meds that could be helpful for all of those such that its sometimes worth taking something for a side effect to be able to continue treatment. It is very common to need a laxative by the way. Miralax is my favorite. Best wishes.

 
Reply With Quote